Hail, Weld
- When
- September 12, 5:40 PM MST
- Where
- Weld County, 1.05 mi W of Stoneham
- Measured
- 3 in hail
- Reported by
- Public
- Coordinates
- 40.600, -103.670
Severe thunderstorms produced produced large hail, up to 3 inches in diameter, in parts of Phillips and Weld counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced produced large hail, up to 3 inches in diameter, in parts of Phillips and Weld counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Sep 12, 2:42 PM MST, 2 hours 58 minutes earlier.
Area Forecast Discussion National Weather Service Denver/Boulder CO 342 PM MDT Thu Sep 12 2019 .SHORT TERM...(This evening through Friday) Issued at 150 PM MDT Thu Sep 12 2019 Northwest flow aloft over Colorado around an upper level low over the Northern Plains will turn westerly Friday. Surface high pressure slides across the state tonight bringing clear skies, light winds, and cool overnight temperatures. Lows over eastern Colorado are expected to be in the 40s. The mountain valleys will see the coldest temperatures where some 20s will likely occur. On Friday, the airmass warms some with high in the upper 70s to lower 80s across northeast Colorado. The airmass will remain dry with only a few clouds at times. A low pressure trough deepens over eastern plains during the afternoon and will help produce gusty westerly winds over the higher foothills and mountains. .LONG TERM...(Friday night through Thursday) Issued at 150 PM MDT Thu Sep 12 2019 A zonal mid to upper level pattern across the US on Saturday will begin to amplify significantly during the beginning of next work week. Colorado will be under the influence of a developing ridge that centers itself over the south-central US. This will keep conditions dry across our CWA Saturday through Monday. Temperatures will be well above normal and Denver could reach 90 degrees for a high on Sunday and Monday. A strong longwave trough will move onto the West Coast of the US on Monday and will approach Colorado during the day on Tuesday. Models agree that this trough will be negatively tilted as it moves across northwest Colorado and into Wyoming with lee cyclogenesis developing in Montana. A cold front associated with this trough will move through our CWA and will produce showers and storms mainly over the mountains. These storms will have the potential to create strong wind gusts potentially up to 45 mph in the strongest storms. There is low confidence on whether the storms and winds will reach the plains. Models begin to disagree with what happens to this trough after it passes to the north of Colorado. The GFS has a much warmer and drier solution than the Euro so there is low confidence in temperatures and POPs from Wednesday onward. Until the models come into better agreement, there is no sense in deviating from the blend of models. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 150 PM MDT Thu Sep 12 2019 VFR conditions will prevail through Friday under mostly clear skies. Winds will turn clockwise through the afternoon and early evening, eventually becoming southeast after 00Z. Overnight winds should become a southerly drainage direction by late evening. Light winds are expected for Friday. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Meier LONG TERM...Danielson AVIATION...Meier
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1029 AM MDT Thu Sep 12 2019 COZ030>051-131630- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1029 AM MDT Thu Sep 12 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. West to northwest wind gusts up to 50 mph may occur over the higher terrain with a few gusts up to 40 mph over the plains. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected from Friday through Monday. Temperatures will be much warmer than normal under sunny and mostly sunny skies. Some afternoon showers will return to the mountains on Tuesday and Wednesday as temperatures on the plains remain warmer than normal. Strong wind gusts will be possible mainly over the mountains on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The Cheyenne radar (KCYS), 114 km away, was scanning. The volume nearest the first event began at 00:39 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2019Every state in 2019This day in weather historyWarnings in Colorado, September 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 845071, 845072.